# SDR USAASB98231

- Difficulty date: September 4, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N431US
- Make and model: Boeing 737-4B7
- Aircraft serial: 24553
- System (JASC): 2420 · AC Generation System
- Part: Gcu
- Part number: 915F2124
- Condition: Failed
- Location: Cockpit
- Stage of operation: CR
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

RIC - FLT 811 - AFTER LEVEL OFF AT APPROXIMATELY FL 280, THE FLIGHT ATTENDANTS REPORTED AN UNUSUAL ODOR IN THE CABIN.  SHORTLY THEREAFTER, ODOR WAS NOTICED IN THE COCKPIT.  CREW DECLARED AN EMERGENCY AND DIVERTED TO RIC.  FLIGHT LANDED WITHOUT INCIDENT AND TAXIED TO THE GATE.  AT THE GATE, THE NR 1 GCU CIRCUIT BREAKER WAS FOUND POPPED AND THE UNIT WAS VERY HOT AND SMELLED LIKE THE ODOR IN THE CABIN.  MAINTENANCE REMOVED AND REPLCED THE NR 1 GCU AND FOUND A BURNED PIN ON CONNECTOR D410.  ALSO, FOND T2 PHASE WIRE BURNED THROUGH AT SPLICE IN UPPER FORWARD PYLON BETWEEN CONNECTORS D410 AND D512P.  REPAIRED AND REPLACED BURNED WIRES AND PINS.  OPERATIONAL CHECK GOOD.  (M)
